MAUDE Adverse Event Report: INTRINSIC THERAPEUTICS, INC BARRICAID ACD

INTRINSIC THERAPEUTICS, INC BARRICAID ACD
Model Number BAR-A-10MM
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Hernia (2240); Numbness (2415); Limb Pain (4836)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had barricaid implanted on (b)(6) 2022 and was recovering normally.Surgeon reported some numbing and pain down the patients leg on (b)(6) 2022.Xray was ordered.Ct was ordered and shared with intrinsic on (b)(6) 2022 which confirmed potential migration of the occlusion component barrier with possible reherniation.Mri has been ordered as well but intrinsic has not recieved these images as of (b)(6) 2022.
 
Additional Manufacturer Narrative
The patient appears to have experienced a barrier migration into the spinal canal according to the images shared with intrinsic.Reherniation and mesh migration are both known risks to using the barricaid device.The device remains implanted, the patient is scheduled for more imaging and is being monitored by their surgeon.
 
Additional Manufacturer Narrative
The patient appears to have experienced a barrier migration into the spial canal according to the images shared with intrinsic.Reherniation and mesh migration are both known risks to using the barricaid device.The device remains implanted, the patient is scheduled for more imaging and is being monitored by their surgeon.Follow-up 1: interviews with attending physician after the revision surgery revealed that the device migration was caused by a herniation at the implanted location.The removed portion of the device was sent to a 3rd party laboratory for analysis to determine if there were any structural failures of the mesh barrier (the results of this will be reported to fda within the post approval study).At this time, it is believed the device functioned according to labeled usage and this hazard occurred within the ifu expected rates.If any further information is found which would change or alter any conclusions or information another follow-up will be completed.Intrinsic therapeutics will continue to monitor for trends.
 
Event or Problem Description
Patient had barricaid implanted on (b)(6) 2022 and was recovering normally.Surgeon reported some numbing and pain down the patients leg on (b)(6) 2022.Xray was ordered.Ct was ordered and shared with intrinsic on (b)(6) 2022 which confirmed potential migration of the occlusion component barrier with possible reherniation.Mri has been ordered as well but intrinsic has not recieved these images as of (b)(6) 2022.Follow-up 1: surgeon updated intrinsic on (b)(6) 2023 that the mesh migration previously reported was removed during surgery on (b)(6) 2023 (b)(4).It was confirmed that there was a reherniation where the mesh had migrated outside the disc space.The mesh was removed but the titanium anchor was left implanted.The removed mesh was sent to a laboratory for analysis at the request of intrinsic therapeutics.

Brand Name
BARRICAID ACD
Common Device Name
BARRICAID
Manufacturer (Section D)
INTRINSIC THERAPEUTICS, INC
30 commerce way
woburn MA 01801
Manufacturer (Section G)
INTRINSIC THERAPEUTICS, INC
30 commerce way
woburn MA 01801
Manufacturer Contact
rachael nelsen
30 commerce way
woburn, MA 01801
7819320252
MDR Report Key16003602
Report Number3006232063-2022-00048
Device Sequence Number20235701
Product Code QES
UDI-Device IdentifierM906BARA810MM0
UDI-PublicM906BARA810MM0
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Model NumberBAR-A-10MM
Device Catalogue Number2731015-A8
Device Lot Number04302119
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexUnknown